Pregabalin

Good morning all its 01.10 in the morning still pacing on new meds have,nt done a thing to help me the side affects are awful i sweat like i don,t know what get disorientated i,ve walked into door frames.walls.left cooker on thought there was someone in the toilet waited outside, door was open ended up shouting hurry up woke wife up for her to tell me the toilet was vacant,doing things that are totally strange like plugging things in that aren,t there and the worst one was earlier i had four pregabalin tablets in my mouth after already having daily dose [ dangerous ] and memory loss its just not doing it for me thought i was over the worse.Back to work but no driving but 5 o,clock starts so its work no sleep all the above back to work got doctors at 9 today going in with video evidence and demand a sleep clinic or something before i end up doing something stupid because i can,t go on like this anymore.Let you know what doctor says later but they don,t know much good night all hope you get some rest x

7 Replies

oldestnewest
  • Look after yourself nick. Be careful at work if anything happens and you've said you are fit for work they will try and drop it on you if any shit goes down. I'd make sure that they understand the severity of your condition before you go further.

  • thanks will get a letter from GP today explaining all, a little concerned they may try to get me out the door if they to much.

    .

  • Yeah it's a balancing act. Check out the 1996 disability act if in UK jurisdiction, not sure about Irish legislation on disabilities but you should have a little protection...a little!

    Take care and good luck.

  • Oh Nick that is Awful. I'm up pacing with you tonight, not sure why as my new meds have been working ok for about 2/3 weeks now.

    I was on gabapentin for 6 months- similar to pregabalin- and I had dreadful side effects as well. They made me very, very dizzy- I fell over a lot. They also gave me really bad double vision and diarrhoea. I took them at the same time as tramadol and for a few weeks, the 2 drugs together allowed me a few hours sleep at a time. I stopped the tramadol and switched to solpadeine max and then codeine which worked better for me than the tramadol. I think a lot of people find pregabalin/gabapentin work better in combination with another drug like tramadol or codeine.

    The gabapentin stopped working about 1/2 months ago so I switched to oxycontin ( 10mg twice a day) and , so far , it has allowed me to sleep ( except for tonight). I'm a bit panicky as I know it's the last available drug for me ( apart from methadone) so I don't want to even consider what I will do if it stops working.

    However, if you are getting such bad side effects from pregabalin, you might want to ask your GP to consider oxycontin or targinact. Taginact is oxycontin and naloxone together and is the only drug officially, specifically approved by NICE in the UK for RLS. The naloxone is added to prevent constipation, a major side effect, and the reason most people give up oxycontin. I eat so much veg every day that constipation isn't a problem for me with oxycontin alone.

    Oxycontin and targinact should both be given in 2 doses a day, every 12 hours to prevent a "trough" where the dose doesn't get to the brain. My GP nearly had a fit when I asked for oxycontin and had never heard of targinact. Most GP's are really not familiar with the meds for RLS or the doses so I had to print off all the info I could find on this website and in the NICE guidelines to help persuade my GP what drug to prescribe and the dose.

    I also had to ask my MS neurologist to write to my GP saying it was alright to prescribe opioids for my RLS.

    I have an appointment with the RLS specialist Prof Ray Chaudhuri ( or a member of his team) on 24th March and I'll report back with what he has to say.

    Like you, I have really bad RLS . I don't drink caffeine or alcohol or eat chocolate and have followed a strict paleo diet for over 8 months ( no sugar, dairy, legumes, grains) and I've even now excluded veg which is high in FODMAPS like onions, leeks, garlic, cabbage to see if it makes any difference. It doesn't!!! I also take the damned ferrous bisglycinate 25mg at night with vit c on an empty stomach as it seems to work for a few lucky people. I've tried every gadget and vitamin etc, etc and spent a fortune and none of it works.

    Anyway, I'm sure that oxycontin will work for you so I think that may be the next step for you. (Pregabalin/gabapentin take about 3/4 weeks to work properly and you need to avoid magnesium within 3 hours of taking them as the magnesium counteracts the effects. Magnesium is in a lot of indigestion tablets.)

    I will be keeping my fingers,toes, arms and legs crossed for you Nick and hope something works soon.

    I'm now about to watch some more Netflix/Amazon- I've managed to watch so many boxsets over the last year while twiddling my legs.

    Night, night,

    Jools

  • Oh dear Nick and Jools, What a terrible time you're having. I'm so pleased that cutting oxalates have meant that I'm now getting good nights. The food , at the hotel , is varied and very good. Last night's puddings looked delicious - one had raspberries, one chocolate and the other walnuts - I resisted temptation and had creme caramel and I've had yet another good night. Entertainment was a singer with loud music and a strong beat so I could stamp my feet in time with the music. Tomorrow there will be a film but I know I won't be able to sit still for long enough so will probably give it a miss.

    It's interesting that reducing oxalates are giving me good nights but barely changing the days.

  • Hi Nick, sorry things are still not good for you. I have just seen this post from you. I have been having my own problems with my meds and not sleeping so not been on here. I hope your doctor has some answers for you today. I wouldnt have gone back to work yet, you are in no fit state to work. Jools gave you some great info, i hope you saw it before you went to your doctors.

  • Please please, be careful, if you feel that unwell for some time after taking Pregabalin go back to your doctor.

    I took Pregabalin 18mths ago, I also felt unwell with it, and went on to be admitted into hospital after having 2 seizures, one of them at work in a school! Drs recommended I come off Pregabalin and boy I felt so much better, no more seizures, no more slurry words, no more dizziness.

    I have a friend that takes Pregabalin for a back problem, she has become so unwell, paranoia, light head, stressed, tearful and so rough. This is after an increase of her dose, she has gone back to reduce the meds now.

    Pregabalin scares me, it simply does not work successfully for some people and has horrendous side effects. please go back to you dr.

    Good luck

    X

You may also like...